Delaware, 2010Damaging Wind in Delaware, July 20, 2010
July 20, 2010 · NWS PHI · 1 event in 1 county or zone
An approaching cold front helped trigger an isolated severe thunderstorm in Kent County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped trigger an isolated severe thunderstorm in Kent County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 20, 11:07 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 20, 11:07 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1207 PM EDT TUE JUL 20 2010
.SYNOPSIS...
A WEAK QUASI STATIONARY FRONT EXTENDS FROM THE MID ATLANTIC COAST
INTO THE OHIO VALLEY. IT SHOULD CAUSE SCATTERED THUNDERSTORMS IN
OUR AREA LATE TODAY OR TONIGHT AND AGAIN WEDNESDAY. WEAK DRY HIGH
PRESSURE BUILDS OVER THE AREA THURSDAY. THEN LOW PRESSURE MOVES
FROM SOUTH CENTRAL CANADA FRIDAY TO THE MARITIMES SUNDAY WITH
RECORD OR NEAR RECORD HEAT TO START THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FORECASTS HAVE BEEN UPDATED FOR THIS AFTERNOON TO ACCOUNT FOR
THE ACTIVITY IN THE WARM AIR ADVECTION TO THE WEST. SOME OF THIS
IS DRYING UP AS IT MOISTENS THE COLUMN. HOWEVER...EXTRAPOLATION
AND ACCOUNTING FOR THE DRY AIR STILL BRINGS SHOWERS TO PORTIONS
OF THE FORECAST AREA THAT DID NOT HAVE IT IN THE FORECAST.
THE MID LEVEL CLOUDS ARE ALSO SLOWING HEATING IN THE WESTERN AND
NORTHERN SECTIONS OF THE AREA. THE HIGH AND MID LEVEL CLOUDS WILL
ALSO CUT DOWN ON THE HEATING FOR ALL AREAS BY LATE AFTERNOON...SO
HIGH TEMPERATURES WERE SHAVED A BIT TO ACCOUNT FOR THE CLOUDINESS.
FINALLY...BEST INSTABILITY LIES SOUTH OF THE SURFACE FRONT...WHICH
RUNS ALONG THE PA/MD BORDER EARLY THIS AFTERNOON. NOT MUCH
LIGHTNING ACTIVITY WITH THE FRONT...BUT RADAR DOES INDICATE SOME
VERTICAL DEVELOPMENT WITH CONVECTIVE ELEMENTS EMBEDDED. COULD BE
THAT THE CLOUDINESS CUTS BACK ON HEATING...NOT SURE WE WILL SEE
ENOUGH INSTABILITY FOR DEEPER CONVECTION NEAR OR JUST SOUTH OF THE
FRONT THIS AFTERNOON.
THE BEST MOISTURE LOW TO MID LEVEL MOISTURE SHOULD MOVE EAST ALONG
THE QUASI STATIONARY FRONT EXTENDING ACROSS THE DELMARVA THIS
AFTERNOON...PROVIDING THE BEST INSTABILITY. A WEAK SHORT WAVE
(OVER THE GREAT LAKES THIS MORNING) WILL CROSS THE AREA THIS
AFTERNOON AND EVENING. IT SHOULD BRING AN EFFECTIVE 40 KT SHEAR TO
MUCH OF THE AREA. THE BEST SYNOPTIC SCALE ASCENT SHOULD REMAIN
NORTH OF THE REGION AS A 110 JET RIDES NORTH OF THE AREA THIS
AFTERNOON...AND MID LEVEL LAPSE RATES INCREASE TO NEAR 6.0 C/KM BY
LATE AFTERNOON.
BASED ON THE ABOVE...THE BEST CHANCE FOR DEEP CONVECTION THIS
AFTERNOON LOOKS TO BE ACROSS THE EASTERN SHORE AND DELAWARE LATE
THIS AFTERNOON AND THIS EVENING. THE BEST INSTABILITY BECOMES
COUPLED TO THE 25 TO 35 KNOTS OF EFFECTIVE SHEAR...ALONG THE QUASI
STATIONARY FRONT IN THIS AREA. THIS SHOULD ALLOW CONVECTION TO
BECOME MULTI CELLULAR ORIENTED WEST NORTHWEST TO EAST SOUTHEAST
OVER THE ABOVEMENTIONED AREA DURING THE 2100 TO 0200 UTC TIME
FRAME.
NOT SURE IF THE COVERAGE WILL BE SUFFICIENT TO REPRESENT A SEVERE
WEATHER THREAT...BUT LINE SEGMENTS AND BOW SEGMENTS WITH WIND
APPEAR TO BE THE MOST LIKELY CONVECTIVE MODE. WILL PROBABLY ADD
GUSTY WINDS TO THE MARYLAND AND DELAWARE ZONES TO ACCOUNT FOR THIS
POTENTIAL IN THE LATE AFTERNOON AND EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SCT SHOWERS AND TSTMS SHOULD END AROUND OR AFTER MIDNIGHT. MUGGY.
BLENDED NCEP MOS GUIDANCE AND THIS GUIDANCE MAY BE 2-3 DEGS TOO
COOL...ESP IF IT DOESNT RAIN. COULD SEE A LOW TEMP IN KPHL TONIGHT
OF 75-77.
WED...APPEARS TO PRIMING FOR SVR STORMS IN THE AFTN. BLENDED MOS
GUIDANCE APPEARS TOO COOL IN PHL. RAISED THE TEMPS THERE SLIGHTLY.
GUSTY SW WINDS IN THE AFTN TO NEAR 20 KNOTS. NEAR 100 HI AND POSSIBLE
HEAT ADVY FOR CENTRAL NJ. NO HEAT WATCH FOR PHL ATTM DUE TO OUR PROJECTED
HEAT INDEX NUMBERS JUST UNDER 100. TWICE AS MUCH MLCAPE WED AS TODAY
SHOULD ASSIST CONVECTIVE POTENTIAL DESPITE LESSENING MID LVL LAPSE
RATES.
WED NIGHT-THU NIGHT...ESSENTIALLY DRY WITH BLENDED 00Z/20 NCEP MOS
GUIDANCE. WEAK HIGH PRES BUILDS INTO THE AREA WITH DRIER DEWPOINTS
ON THURSDAY ADDING A LITTLE RELIEF ALTHOUGH TEMPS AGAIN COULD BE
IN THE LOWER 90S.
00Z GFS/NAM SEEM TO BE A LITTLE COOL ON THURSDAY AND RAISED THAT
GUIDANCE SLIGHTLY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
RAISED TEMPS 1F SAT/SUN WHICH IS ABOUT 1/3RD OF THE POTENTIAL AS I
SAW IT FROM THE 00Z/20 GUIDANCE.
OVERALL VERY HOT IDEA STILL LOOKS VERY GOOD USING A QUICK CK OF
00Z/20 GUIDANCE. THIS PROJECTS RECORD HEAT FOR PHL SOMETIMES
BETWEEN FRI AFTN-SUN AFTN.
LOOKS LIKE A HEAT ADVISORY DAY BARRING CONVECTIVE DEBRIS
CONTAMINATION AND A FEW TEMPS CLOSE TO 100F S NJ SWWD.
ON THURSDAY NIGHT, THE UPPER PATTERN IS EXPECTED TO FEATURE A
BROAD HIGH CENTERED OVER ALABAMA WITH A SOMEWHAT ZONAL FLOW ACROSS
THE NORTHERN TIER OF STATES. AS WE PROGRESS THROUGH THE PERIOD
FROM FRIDAY THROUGH MONDAY, A RIDGE IS FORECAST TO BUILD OVER THE
WESTERN STATES, WITH A TROUGH DIGGING OVER THE GREAT LAKES AND THE
NORTHEASTERN STATES.
AT THE SURFACE, A FRONTAL BOUNDARY IS EXPECTED TO LIFT NORTHWARD
ACROSS OUR REGION ON THURSDAY NIGHT, THEN A COLD FRONT FROM THE
NORTHWEST IS FORECAST TO ARRIVE ON SATURDAY NIGHT.
TEMPERATURES DURING THE PERIOD SHOULD BE TYPICAL JULY NUMBERS,
EXCEPT THERE MAY BE A SPIKE ON SATURDAY AHEAD OF THE APPROACHING
COLD FRONT. THE CENTRAL AND SOUTHERN PARTS OF OUR REGION MAY
EXPERIENCE HIGH TEMPERATURES IN THE MIDDLE AND UPPER 90S ON
SATURDAY.
WE WILL INCLUDE SLIGHT CHANCE POPS FOR THURSDAY NIGHT, WITH THE
NORTHWARD LIFTING FRONTAL BOUNDARY. A WEAK SURFACE TROUGH MAY SET
OFF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON
FRIDAY. THERE MAY AGAIN BE SOME CONVECTION ON SATURDAY WITH THE
APPROACHING COLD FRONT. WE HAVE MAINTAINED SLIGHT CHANCE POPS FOR
SUNDAY JUST IN CASE THE FRONT IS NOT AS PROGRESSIVE AS THE CURRENT
FORECAST SUGGESTS. FOR SUNDAY NIGHT AND MONDAY, WE WILL KEEP THE
FORECAST PRECIPITATION FREE AS HIGH PRESSURE NOSES INTO OUR
REGION.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THE SIGNIFICANT CONVECTION OF MONDAY AFTERNOON AND EVENING TAPERED
OFF AS A WEAK COLD FRONT WAS DISSIPATING, AN UPPER SHORT WAVE MOVED
EASTWARD, AND DIURNAL EFFECTS WANED. FOR THE PERIOD JUST BEFORE
SUNRISE, ONLY SCATTERED CLOUDS ARE EXPECTED. WITH LIGHT WINDS (WEST
OR NORTHWEST WHERE WINDS ARE NOT CALM)...VISIBILITIES AT A FEW OF
THE RURAL TAF SITES ARE LIKELY TO SLIP INTO MARGINAL VFR TERRITORY.
AFTER SUNRISE...CUMULUS WILL ONCE AGAIN FORM. NORTHERN TAF SITES MAY
SEE LITTLE IN THE WAY OF CONVECTION THIS AFTERNOON AS MODEL GUIDANCE
PAINTS NEGATIVE VORTICITY ADVECTION ALOFT...THE SURFACE FRONT JUST
TO OUR SOUTH AND EAST...AND A LESS UNSTABLE AIRMASS AS COMPARED TO
MONDAY. FOR THE SOUTHERN TAF SITES OF KILG, KMIV, AND KACY...
SCATTERED CONVECTION MAY INITIATE GIVEN THE CLOSER PROXIMITY TO THE
SURFACE FRONT AND THE GFS' DEPICTION OF A CONVECTIVELY-INDUCED
VORTICITY MAXIMUM MOVING INTO THE DELMARVA TOWARD DARK. THIS LATTER
FEATURE COULD BE JUST A FEEDBACK RESULT, SO FOR NOW ONLY A CB
APPENDED TO THE CUMULUS WAS MENTIONED FOR LATER THIS AFTERNOON.
THEN...GFS AND NAM MOS GUIDANCE CONTINUE TO INDICATE HIGH CHANCE OR
LOW LIKELY PRECIPITATION PROBABILITIES FOR OVERNIGHT TONIGHT WITH
THE APPROACH AND PASSAGE OF A WEAK SHORT WAVE ALOFT AND SOME LOWER
LEVEL WARM ADVECTION. AT THIS TIME...ONLY A SHOWER VICINITY REMARK
AND CB WERE USED TO POINT TOWARD THIS AFTER 03Z.
OUTLOOK...
WITH A FRONTAL BOUNDARY MEANDERING OVER OUR REGION FOR MUCH OF THE
PERIOD FROM WEDNESDAY THROUGH SATURDAY, THERE IS A CHANCE FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS DURING THE PERIOD. WITH HIGH
HUMIDITY LEVELS, LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS ARE POSSIBLE...ESPECIALLY AT THE MORE RURAL TAF SITES
SUCH AS KRDG AND KMIV.
&&
.MARINE...
THE WEAK FRONT ACROSS OUR AREA EARLIER MONDAY NIGHT WAS IN THE
PROCESS OF WASHING OUT. ANY REMNANT IS EXPECTED TO BE JUST TO THE
EAST AND SOUTH OF THE AREA WATERS AS HIGH PRESSURE BUILDS INTO AT
LEAST NORTHERN PORTIONS OF THE AREA TODAY. THE FRONT WILL CONTINUE
TO OSCILLATE OVER OR NEAR OUR AREA FOR THE REMAINDER OF THE WEEK AND
EVEN INTO THE WEEKEND. THE CLOSE PROXIMITY OF THE FRONT WILL NOT
ALLOW THE PRESSURE GRADIENT TO TIGHTEN. THIS, IN TURN, WILL KEEP
WINDS RELATIVELY LIGHT. SO...CONDITIONS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THE WEEK. SEAS ON OUR OCEAN
WATERS COULD APPROACH 5 FEET FOR SHORT PERIODS OF TIME, ESPECIALLY
TONIGHT. FOR NOW...SEAS HAVE BEEN LIMITED TO 4 FEET.
WITH THE FRONTAL ZONE REMAINING CLOSE TO OUR AREA, SHOWERS AND
THUNDERSTORMS COULD OCCUR FROM TIME TO TIME. HOWEVER, MOST OF THE
TIME CONDITIONS WILL BE RAIN-FREE ON OUR WATERS. A STRONGER COLD
FRONT MAY CROSS THE AREA BY THE END OF THE WEEKEND.
&&
.CLIMATE...
SAMPLE RECORD HIGHS THIS WEEKEND.
PHL 7/24 95-1987 AND PREV YEARS
PHL 7/25 96-1999
ACY 7/24 93 1987 AND PREV YEARS
ACY 7/25 97 1965
ILG 7/24 95 1987
ILG 7/25 99 1894
ADDITIONALLY...ITS EARLY...BUT MONTH OF JULY IS RUNNING HOT IN PHL.
81.7 THRU THE 19TH OR 4.4 ABOVE NORMAL.
WARMEST AVG TEMP IN PHL SINCE RECORDS BEGAN 1872
82.1 1994
81.5 1995
81.4 1955 AND 1993
OVERALL THE TRENDS CONTINUE WARMER THAN NORMAL FOR THE REST OF
THE MONTH...EXCEPT POSSIBLY FOR 1 OR 2 DAYS?
LAST BELOW NORMAL DAY HERE IN PHL WAS JULY 2.
ONLY 3 BELOW NORMAL DAYS SINCE JUNE 10
ONLY 6 BELOW NORMAL DAYS SINCE MAY 20 /PAST TWO MONTHS/.
SOME OF THE DATA IN THIS SECTION MAY BE EXPANDED IN FUTURE FORECASTS
AS THE OUTLOOK FOR THIS COMING WEEKEND BECOMES MORE CERTAIN.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...DRAG/IOVINO
AVIATION.../
MARINE.../
CLIMATE...
Hazardous weather outlook, Jul 20, 2:59 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT TUE JUL 20 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-210800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
359 AM EDT TUE JUL 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY
IN NORTHEAST MARYLAND AND DELAWARE WITH DAMAGING LIGHTNING STRIKES
AND/OR BRIEF POOR DRAINAGE FLOODING RAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON OR EVENING
ACCOMPANIED BY GUSTY WINDS AND BRIEF POOR DRAINAGE FLOODING RAINS.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES WEDNESDAY... AND AGAIN
FRIDAY. HEAT INDEX VALUES APPEAR TO HAVE THEIR BEST CHANCE OF
EXCEEDING 100 ON SATURDAY WHEN THE INDEX MAY RISE TO NEAR 105
DEGREES IN THE AFTERNOON.
..SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-210800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT TUE JUL 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
A THUNDERSTORM WITH GUSTS TO NEAR 35 KNOTS IS POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WITH GUSTS TO NEAR 35 KNOTS ARE POSSIBLE WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DRAG
In the hours before
Local storm report, Jul 20, 11:01 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM MARINE TSTM WIND BELMAR 40.18N 74.03W
07/19/2010 E0.00 MPH MONMOUTH NJ EMERGENCY MNGR
BOATS FLIPPED OVER BY THE WIND.
1043 AM TSTM WND DMG WEST LONG BRANCH 40.29N 74.02W
07/19/2010 MONMOUTH NJ EMERGENCY MNGR
TREES AND WIRES DOWN.
0545 PM TSTM WND DMG DOWNINGTOWN 40.01N 75.70W
07/19/2010 CHESTER PA EMERGENCY MNGR
TREES DOWN THROUGHOUT THE COUNTY.
0607 PM TSTM WND DMG CALVERT 39.70N 75.98W
07/19/2010 CECIL MD EMERGENCY MNGR
NUMEROUS WIRES DOWN ACROSS THE COUNTY.
0635 PM TSTM WND GST KENNETT SQUARE 39.84N 75.71W
07/19/2010 M65.00 MPH CHESTER PA TRAINED SPOTTER
65 MPH WIND GUST IN KENNETT SQUARE
0652 PM TSTM WND DMG 3 NNW CHESTNUT HILL 40.11N 75.24W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREES DOWN WITH DAMAGE IN WHITEMARSH TWP.
0700 PM TSTM WND DMG 2 ESE AMBLER 40.14N 75.19W
07/19/2010 MONTGOMERY PA EMERGENCY MNGR
TREE DOWN ON WIRES IN UPPER DUBLIN TWP.
0815 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
07/19/2010 KENT MD PUBLIC
TREES UPROOTED IN CHESTERTOWN WITH ONE ON VEHICLE. SIDING
WAS BLOWN OFF HOUSE WITH WIRES DOWN AS WELL.
&&
HEAVENERSpecial weather statement, Jul 20, 11:30 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-015-020-201730-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
1230 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE AND QUEEN ANNE'S COUNTIES...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES NORTHEAST OF BALTIMORE...MOVING
SOUTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR PORT DEPOSIT...
OCTORARO AROUND 1245 PM...PERRYVILLE...CHARLESTOWN AROUND 100 PM...
CECILTON...HOLLYWOOD BEACH AROUND 115 PM...WARWICK AND SASSAFRAS
AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.
LAT...LON 3905 7631 3904 7625 3906 7623 3914 7626
3915 7628 3926 7622 3937 7612 3938 7607
3944 7600 3946 7602 3953 7599 3954 7608
3966 7617 3947 7558 3898 7581 3902 7623
3904 7627 3902 7631 3903 7632
HEAVENERSpecial weather statement, Jul 20, 12:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT TUE JUL 20 2010
DEZ001-002-MDZ008-012-NJZ016-021-201815-
CECIL MD-CUMBERLAND NJ-KENT MD-KENT DE-NEW CASTLE DE-SALEM NJ-
112 PM EDT TUE JUL 20 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CUMBERLAND...KENT...NEW
CASTLE AND SALEM COUNTIES...
AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO 7 MILES
WEST OF MIDDLETOWN TO 13 MILES WEST OF MIDDLETOWN...MOVING EAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR BEAR...WARWICK AROUND 130 PM...
SALEM...PENNSVILLE AROUND 145 PM...ALLOWAY...GREENWICH AROUND 200 PM
AND FAIRTON AROUND 215 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3938 7606 3949 7596 3969 7587 3966 7555
3965 7556 3962 7560 3959 7559 3966 7553
3965 7542 3943 7506 3928 7530 3934 7535
3933 7537 3946 7555 3950 7557 3957 7553
3958 7556 3946 7558 3927 7541 3935 7613
HAYESSpecial weather statement, Jul 20, 1:01 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT TUE JUL 20 2010
DEZ002-201845-
KENT DE-
201 PM EDT TUE JUL 20 2010
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF DOVER...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR LITTLE CREEK...DOVER BASE HOUSING
AROUND 215 PM AND BIG STONE BEACH AROUND 230 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING. HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 3924 7575 3935 7549 3934 7547 3932 7543
3924 7538 3920 7538 3916 7540 3907 7539
3903 7533 3897 7529 3896 7530
FORECASTER: GORSEThunderstorm Wind, Kent
- When
- July 20, 1:10 PM EST
- Where
- Kent County, 1.2 mi ENE of Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.173, -75.508
A severe thunderstorm knocked down a couple of trees in Dover including one on White Oak Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 20 to 21, 20101 death · $5.4 million · 5 events
- Flash Flood in Arizona, July 20, 20101 death · $2.0 million · 1 event
- Hail and Damaging Winds in Wisconsin, July 20, 20101 injured · $16 million · 1.75 in hail · 36 events
- Marine Strong Wind in South Atlantic Coastal Waters, July 20, 20101 death · 1 event
- Flash Flood in Ohio, July 20 to 21, 2010$4.0 million · 1 event
- Flash Flooding and Flooding in Kentucky, July 20 to 21, 2010$480,000 · 10 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$353,000 · 1.25 in hail · 3 events
- Flash Flooding and Damaging Winds in West Virginia, July 20 to 21, 2010$246,000 · 50 kt wind · 9 events
- Flooding in Illinois, July 20 to 23, 2010$250,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 20, 2010$140,000 · 2.5 in hail · 14 events
- Flood in Iowa, July 20 to 21, 2010$250,000 · 1 event
- Flood in Missouri, July 20 to 22, 2010$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248976.